Shari asked in HealthMental Health · 2 months ago

Is this ADHD or tics?

So I have ADHD, obviously, and I’ve looked up Tourette’s and have some questions. I was properly diagnosed with ADHD and anxiety by a professional. Now, I’ve read that people with ADHD sometimes feel compelled to blurt something out randomly, which I do. I’ve also seen that people with ADHD can have their own tics. My question is that whenever I feel something on me, or think I do, I make a jerking movement with my whole body while making a weird or random noise. I’ve always been extremely sensitive to things and especially touch so sometimes when I feel something nothing is there. It happens quite frequently and sometimes I’m not even feeling something. I don’t know if it’s my ADHD because even while I’m sitting still I might get a weird shiver like jerk and noise. The noise is either like a small blurt, vibrating lips, or whistle. I also have a habit of cracking my fingers and knuckles. I used to crack my neck severely until I forced myself to stop. It wasn’t just like an occasional crack, I did it every minute or few minutes to the point where my neck was stiff and I couldn’t move it if I didn’t crack it. I don’t know if this counts as a tic or habit. Like earlier said, I randomly get the impulse to either make a weird sound or loud noise or scream a word. It’s like I can’t control it and needs to blurt out. I’ve seen videos of people with Tourette’s and I don’t think that this is it but I wanted to ask. So, is this adhd or are these small tics?

2 Answers

Relevance
  • 2 months ago

    The two kinds of medical doctors who usually provide a diagnosis of (or rule out) Tourette syndrome include a *board-certified psychiatrist* or *board-certified neurologist*.

    It's my understanding that ADHD and Tourette syndrome may be related, for instance.  Some types of medication for those with ADHD *might* apparently increase tics in those prone to those issues too.  

    Just an fyi that the anxiety disorder OCD (obsessive-compulsive disorder) may also be related or co-occurring in those with ADHD.

    Please talk with your doctor about the tics or such symptoms.  If you already talking with him or her, then perhaps you may consider another doctor a different medical practice.

  • Rick
    Lv 7
    2 months ago

    shouldn't if you take your meds correctly ..........................

Still have questions? Get your answers by asking now.